Alert archive / Oklahoma / Flash Flood Watches in 2014

Flash Flood Watch 3, NWS Tulsa, OK

July 1, 2014Haskell County, Latimer County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this flash flood watch at Jul 1, 2014, 7:07 PM CDT for Haskell County, Latimer County, Pittsburg County, Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2014, 7:07 PM CDT (00:07 UTC)
Expired
Jul 2, 2014, 1:00 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Haskell County, OK, Latimer County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1819 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WGUS64 KTSA 020007
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT TUE JUL 1 2014

...THUNDERSTORMS THIS EVENING IN SOUTHEAST OKLAHOMA AND WEST CENTRAL
   ARKANSAS MAY RESULT IN FLOODING...

.A BAND OF THUNDERSTORMS FROM PITTSBURG COUNTY TO LE FLORE COUNTY
IN SOUTHEAST OKLAHOMA WILL EXPAND INTO SEBASTIAN AND FRANKLIN COUNTIES
THIS EVENING. THIS BAND WILL MOVE LITTLE WHILE THUNDERSTORMS CONTINUE
TO FORM RESULTING IN THE POTENTIAL FOR LOCALIZED RAINFALL IN EXCESS OF
THREE OR FOUR INCHES...AND FLOODING. 

ARZ020-029-OKZ073>076-020600-
/O.NEW.KTSA.FF.A.0003.140702T0007Z-140702T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN-SEBASTIAN-PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...OZARK...CHARLESTON...FORT SMITH...
MCALESTER...STIGLER...WILBURTON...POTEAU
707 PM CDT TUE JUL 1 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ARKANSAS AND 
  SOUTHEAST OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN WEST 
  CENTRAL ARKANSAS...FRANKLIN AND SEBASTIAN. IN SOUTHEAST 
  OKLAHOMA...HASKELL...LATIMER...LE FLORE AND PITTSBURG. 

* UNTIL 1 AM CDT WEDNESDAY

* OCCASIONAL THUNDERSTORMS IN THE WATCH AREA WILL PRODUCE
  LOCALIZED RAINFALL IN EXCESS OF THREE OR FOUR INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. 

IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT
UTILITY VEHICLES AND PICKUPS.

&&

$$
1 follow-up statement
606 
WGUS64 KTSA 020602
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
102 AM CDT WED JUL 2 2014

ARZ020-029-OKZ073>076-020715-
/O.EXP.KTSA.FF.A.0003.000000T0000Z-140702T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN-SEBASTIAN-PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...OZARK...CHARLESTON...FORT SMITH...
MCALESTER...STIGLER...WILBURTON...POTEAU
102 AM CDT WED JUL 2 2014

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ARKANSAS AND
SOUTHEAST OKLAHOMA HAS EXPIRED. ADDITIONAL RAINFALL AMOUNTS
OVERNIGHT WILL REMAIN LIGHT.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Jul 1, 6:55 PM CDT, 12 minutes earlier.

Area forecast discussion, Jul 1, 6:55 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT TUE JUL 1 2014

.DISCUSSION...
QUICK UPDATE TO ISSUE NARROW FLASH FLOOD WATCH FOR LINE
OF THUNDERSTORMS PITTSBURG COUNTY EAST INTO SEBASTIAN &
FRANKLIN COUNTIES WEST CENTRAL ARKANSAS. RADAR RAINFALL
ALREADY OVER 2.5 INCHES/HR SOUTHWEST PITTSBURG COUNTY.

&&

.PREV DISCUSSION... /ISSUED 636 PM CDT TUE JUL 1 2014/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A SLOW
MOVING SURFACE BOUNDARY FROM NEAR MLC TO NEAR FSM AND THIS
ACTIVITY MAY PERSIST IN THIS SAME GENERAL AREA FOR MUCH OF THE
NIGHT. CONDITIONS MAY BRIEFLY LOWER TO MVFR OR LOWER IF A STRONGER
STORM AFFECTS MLC OR FSM OVERNIGHT.

PREV DISCUSSION... /ISSUED 328 PM CDT TUE JUL 1 2014/

DISCUSSION...

AN IMPRESSIVE UPPER TROUGH FOR THIS TIME OF YEAR IS IN PLACE OVER
THE NORTH CENTRAL CONUS TODAY. A CONVECTIVELY INDUCED VORT LIES ON
ITS SOUTHERN FLANK AND IS MOVING EAST OF OUR AREA INTO MISSOURI.
ANOTHER STRONG VORT LOBE IS DROPPING SOUTH OVER THE CENTRAL PLAINS
EMBEDDED WITHIN THE LARGER SCALE TROUGH. AT THE SURFACE...A
BOUNDARY PRODUCED BY LAST NIGHT'S CONVECTION LIES FROM NW AR
ACROSS EAST CENTRAL OK. THE SYNOPTIC COLD FRONT LIES FROM NE NM
ACROSS SOUTH CENTRAL KS UP TOWARD THE KC METRO. THE LATEST SHORT
TERM GUIDANCE SUGGESTS ISOLATED TO WDLY SCATTERED STORMS ALONG THE
OUTFLOW BOUNDARY...TRENDING LOWER WITH COVERAGE POSSIBLY BASED ON
SOME POSSIBLE SUBSIDENCE IN THE WAKE OF THE MISSOURI WAVE. CHANCES
FOR STORMS WILL INCREASE TONIGHT...ESPECIALLY AFTER MIDNIGHT...AS
A GLANCING BLOW OF UPPER FORCING FROM THE CENTRAL PLAINS SHORTWAVE
PASSES BY AND INTERACTS WITH THE STALLED BOUNDARY DOWN SOUTH. IN
RESPONSE TO DYNAMIC PRESSURE RISES ON THE BACK SIDE OF THE UPPER
TROUGH...THE SYNOPTIC FRONT WILL SURGE SOUTH TONIGHT INTO
WEDNESDAY...WITH THE BOUNDARY DOWN CLOSE TO THE RED RIVER. THE
POPS DOWN SOUTH FOR TOMORROW FROM THE PREVIOUS FORECAST WILL BE
MAINTAINED. SHOULD BE A NICE DAY ACROSS NE OK AND NW AR WITH DRIER
AIR MOVING IN BEHIND THE FRONT. THURSDAY AND FRIDAY MORNINGS WILL
BE QUITE PLEASANT...WITH 50S AND LOW 60S IN THE FORECAST ACROSS NE
OK AND NW AR AS WELL. NOT QUITE RECORDS...BUT WE'LL TAKE WHAT WE
CAN GET.

HEIGHT RISES IN THE WAKE OF THE UPPER TROUGH WILL LIKELY BRING
GOOD WEATHER FOR THE FOURTH OF JULY FESTIVITIES. THE REMAINDER OF
THE FORECAST LOOKS TRANQUIL...HOT AND HUMID OVERALL...WITH LITTLE
GOING ON ALOFT OVER OUR AREA. THERE IS SOME HINT FROM THE EURO OF
A DISTURBANCE WRAPPING AROUND THE RIDGE ON SUNDAY...AND A WEAK
FRONTAL INTRUSION TUESDAY...WHICH COULD BRING SOME CHANCE OF
THUNDER.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  84  60  85 /  20  10  10  10
FSM   71  88  62  86 /  80  10  10  10
MLC   69  88  63  85 /  80  30  20  20
BVO   60  82  57  84 /  20  10   0  10
FYV   63  81  55  80 /  30  10  10  10
BYV   63  81  55  79 /  20  10  10  10
MKO   66  85  61  85 /  30  10  10  10
MIO   63  82  56  82 /  20  10   0  10
F10   67  85  62  85 /  30  10  10  10
HHW   72  90  66  87 /  40  30  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR OKZ073-OKZ074-OKZ075-
     OKZ076.

AR...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR ARZ020-ARZ029.

&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Jul 1, 6:30 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT TUE JUL 1 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
630 PM CDT TUE JUL 1 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS EVENING OR OVERNIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS EVENING OR OVERNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS EVENING OR OVERNIGHT.

DISCUSSION...
A BOUNDARY STRETCHING FROM SOUTH CENTRAL OKLAHOMA ACROSS SOUTHEAST
OKLAHOMA FROM PITTSBURG COUNTY TO FRANKLIN COUNTY IN WEST CENTRAL
ARKANSAS WILL BE THE FOCUS FOR THUNDERSTORMS DEVELOPMENT THIS
EVENING AND OVERNIGHT.

AN UPPER IMPULSE OVERNIGHT WILL IGNITE ADDITIONAL THUNDERSTORM
DEVELOPMENT AFTER MIDNIGHT.

A LIMITED THREAT OF SEVERE WEATHER WILL EXIST PRIMARILY FOR
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WHERE HAIL AND
DAMAGING WIND MAY ACCOMPANY THE STRONGEST STORMS.

SINCE THE BOUNDARY WILL MOVE LITTLE TONIGHT HEAVY RAINFALL WILL
BE POSSIBLE FROM REPEAT THUNDERSTORMS WHICH MAY RESULT IN LOCALIZED
FLOODING IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWER AND THUNDERSTORM CHANCES WILL PERSIST INTO WEDNESDAY AND
THURSDAY...MAINLY ACROSS SOUTHEAST OKLAHOMA. HIGH PRESSURE BUILDING
IN BEHIND THE COLD FRONT WILL BRING A DRIER AIRMASS INTO THE REGION
FOR LATE IN THE WEEK...WITH THE HOLIDAY WEEKEND SHAPING UP TO BE
SEASONALLY WARM AND DRY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 1, 7:00 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT TUE JUL 1 2014

OKZ076-020045-
LE FLORE OK-
700 PM CDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 700 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
POTEAU...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...POTEAU...HOWE...WISTER...SHADY POINT...
CAMERON...PANAMA...BOKOSHE AND ROCK ISLAND.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3493 9479 3520 9483 3520 9446 3507 9444
      3495 9445
TIME...MOT...LOC 0000Z 264DEG 13KT 3504 9469

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:00 PM CDTSpecial Weather StatementTSALeFlore45 min
Jul 1, 7:20 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg6 hr
Jul 1, 7:32 PM CDTFlash Flood WarningTSAPittsburg5 hr
Jul 1, 7:36 PM CDTSpecial Weather StatementTSAPittsburg39 min
Jul 1, 7:57 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg5 hr
Jul 2, 12:57 AM CDTAreal Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg8 hr
Jul 2, 5:09 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pittsburg, Pushmataha2 hr
Jul 1, 8:06 PM CDTSpecial Weather StatementTSASebastian24 min

Nearby

Flash Flood Watches in Oklahoma, 2014Flash Flood Watches in Arkansas, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.